Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 94, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 21, 2000, 6:00 PM CDT for Bates County, Missouri. It was in force for 15 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 21, 2000, 6:00 PM CDT (23:00 UTC)
- Expired
- May 21, 2000, 6:15 PM CDT
- In force
- 15 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bates County, MO
The radar
The Pleasant Hill radar (KEAX), 79 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 6:07 PM CDT | Hail 0.88 | Rich Hill, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
018 WUUS53 KEAX 212300 SVRMCI MOC013-212315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 PM CDT SUN MAY 21 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BATES COUNTY IN WEST CENTRAL MISSOURI * UNTIL 615 PM CDT * AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RICH HILL...OR ABOUT 9 MILES SOUTH OF BUTLER...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RICH HILL AT 605 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO GOLFBALL SIZE. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3809 9454 3803 9434 3808 9408 3822 9427
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:21 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 21, 3:21 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 321 PM CDT SUN MAY 21 2000 LITTLE TIME TO CHAT THIS PM WITH SVR WX IN FCST AREA... WND SHFT LN MVG THRU ENVIRONMENT WITH STEEP LAPSE RATE. CNVTV TEMPS REACHED OVR WRN CWA AND LARGE HAIL HAS DVLPED INLN OF TSTMS. CARRIED EVNG POPS MOST OF CWA THEN CLR TO PTLY CLDY OVERNITE. BIG HEAT UP FOR MON/TUE STILLS LKS GOOD FOLLOWED BY FROPO ERLY WED. STAYED CLOS"E TO GUIDANCE/CRNT FCST TEMPS THRU WED THEN TRENDED DOWNWARD LATER IN WEEK. MODELS UP FOR GRABS IN XTND PRD SOLN NONE THE LESS TROF PSN OVR CNTL U.S. LIKELY SO INSERTED CHC PCPN FRI/SAT. .EAX...NONE. BODNER
In the hours before
Local storm report, May 21, 4:38 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
438 PM CDT SUN MAY 21 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0433 PM 4 S WEST LINE MO 1 INCH HAIL
05/21/00 CASS REPORTED BY
HARRISONVILLE POLICE
DEPARTMENT.
[Local storm report, May 21, 5:04 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
504 PM CDT SUN MAY 21 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM 3 N DREXEL MO 1.25 INCH HAIL
05/21/00 CASS REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 21, 5:14 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
514 PM CDT SUN MAY 21 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0508 PM 2 SE MILLVILLE MO .88 INCH HAIL
05/21/00 RAY REPORTED BY PUBLIC.
0513 PM HARDIN MO .75 INCH HAIL
05/21/00 RAY REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 21, 5:23 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
523 PM CDT SUN MAY 21 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0522 PM 2 N LAREDO MO .75 INCH HAIL
05/21/00 GRUNDY REPORTED BY PUBLIC.Local storm report, May 21, 5:28 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
528 PM CDT SUN MAY 21 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
\ ....COUNTY LOCATION....
0346 PM 4 SW GRANDVIEW MO 1 INCH HAIL
05/21/00 JACKSON QUARTER SIZE HAIL AT
151ST AND HOLMES.Local storm report, May 21, 5:41 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
541 PM CDT SUN MAY 21 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM 1 E FARMERSVILLE MO 1.25 INCH HAIL
05/21/00 LIVINGSTON DIME TO HALF-DOLLAR
SIZE HAIL REPORTED BY
PUBLIC.
0525 PM LAREDO MO .88 INCH HAIL
05/21/00 GRUNDY REPORTED BY HAM RADIO
OPERATOR.
0535 PM HARDIN MO 1.75 INCH HAIL
05/21/00 RAY REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 3:05 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 40 min |
| May 21, 3:23 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 52 min |
| May 21, 3:45 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer, Sullivan | 45 min |
| May 21, 4:02 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 43 min |
| May 21, 4:08 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Ray | 52 min |
| May 21, 4:22 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 53 min |
| May 21, 4:32 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Livingston | 58 min |
| May 21, 4:48 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 12 min |
| May 21, 5:01 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Ray | 59 min |
| May 21, 5:06 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 54 min |
| May 21, 5:33 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Livingston | 57 min |
| May 21, 5:54 PM CDT | Tornado Warning | EAX | Lafayette | 51 min |
| May 21, 6:33 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 57 min |
| May 21, 6:45 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.